Alert archive / Tennessee / Frost Advisories in 2012

Frost Advisory 1, NWS Nashville, TN

April 6, 201214 counties in Tennessee

NWS Nashville, TN issued this frost advisory at Apr 6, 2012, 1:33 PM CDT for 14 counties in Tennessee. It took effect at Apr 7, 2012, 3:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2012, 1:33 PM CDT (18:33 UTC)
In effect from
Apr 7, 2012, 3:00 AM CDT
Expired
Apr 7, 2012, 8:00 AM CDT
In force
5 hr
Issued by
NWS Nashville, TN

Counties Clay County, TN, Cumberland County, TN, DeKalb County, TN, Fentress County, TN, Grundy County, TN, Jackson County, TN, Macon County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Smith County, TN, Van Buren County, TN, Warren County, TN, White County, TN

The radar

The Nashville radar (KOHX), 95 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1246 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

861 
WWUS74 KOHX 061833
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
133 PM CDT FRI APR 6 2012

...THE COLDEST TEMPERATURES IN ABOUT A MONTH WILL OCCUR TONIGHT
WITH FROST EXPECTED ACROSS EASTERN AREAS OF MIDDLE TENNESSEE AND
ALONG THE CUMBERLAND PLATEAU...

.THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL RESULT IN
STRONG RADIATIONAL COOLING TONIGHT. OVERNIGHT LOWS ARE EXPECTED
TO FALL INTO THE MID AND UPPER 30S OVER EASTERN AREAS OF THE MID
STATE...AND ALONG THE PLATEAU. AS A RESULT...FROST DEVELOPMENT IS
LIKELY. WITH THE GROWING SEASON WELL UNDERWAY DUE TO THE RECENT
WARMTH...THE COLD TEMPERATURES AND FROST ARE A THREAT TO SENSITIVE
PLANTS AND CROPS.

TNZ009>011-030>034-064>066-078>080-070400-
/O.NEW.KOHX.FR.Y.0001.120407T0800Z-120407T1300Z/
MACON-CLAY-PICKETT-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-DE KALB-
WHITE-CUMBERLAND-WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...LAFAYETTE...CELINA...BYRDSTOWN...
CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...
SMITHVILLE...SPARTA...CROSSVILLE...MCMINNVILLE...ALTAMONT...
SPENCER
133 PM CDT FRI APR 6 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY. 

* TEMPERATURE...COLD CANADIAN HIGH PRESSURE WILL RIDGE DOWN INTO
  MIDDLE TENNESSEE TONIGHT. TEMPERATURES WILL FALL QUICKLY AFTER
  SUNSET. EXPECT OVERNIGHT LOWS IN THE MIDDLE AND UPPER 30S IN THE
  FROST ADVISORY AREA.

* IMPACTS...WITH THE ADVANCEMENT OF THE GROWING SEASON DUE TO THE
  PROLONGED WARM SPELL...SOME VEGETATION COULD BE DAMAGED DUE TO
  FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
BOYD
2 follow-up statements
712 
WWUS74 KOHX 070256
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
956 PM CDT FRI APR 6 2012

...THE COLDEST TEMPERATURES IN ABOUT A MONTH WILL OCCUR TONIGHT
WITH FROST EXPECTED ACROSS EASTERN AREAS OF MIDDLE TENNESSEE AND
ALONG THE CUMBERLAND PLATEAU...

.THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL RESULT IN
STRONG RADIATIONAL COOLING TONIGHT. OVERNIGHT LOWS ARE EXPECTED
TO FALL INTO THE MID AND UPPER 30S OVER EASTERN AREAS OF THE MID
STATE...AND ALONG THE PLATEAU. AS A RESULT...FROST DEVELOPMENT IS
LIKELY. WITH THE GROWING SEASON WELL UNDERWAY DUE TO THE RECENT
WARMTH...THE COLD TEMPERATURES AND FROST ARE A THREAT TO
SENSITIVE PLANTS AND CROPS.

TNZ009>011-030>034-064>066-078>080-071300-
/O.CON.KOHX.FR.Y.0001.120407T0800Z-120407T1300Z/
MACON-CLAY-PICKETT-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-DE KALB-
WHITE-CUMBERLAND-WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...LAFAYETTE...CELINA...BYRDSTOWN...
CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...
SMITHVILLE...SPARTA...CROSSVILLE...MCMINNVILLE...ALTAMONT...
SPENCER
956 PM CDT FRI APR 6 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
SATURDAY...

* TEMPERATURE...COLD CANADIAN HIGH PRESSURE WILL BUILD DOWN INTO
  MIDDLE TENNESSEE TONIGHT. TEMPERATURES WILL FALL QUICKLY AFTER
  SUNSET. EXPECT OVERNIGHT LOWS IN THE MIDDLE AND UPPER 30S IN THE
  FROST ADVISORY AREA.

* IMPACTS...WITH THE ADVANCEMENT OF THE GROWING SEASON DUE TO 
  THE PROLONGED WARM SPELL...SOME VEGETATION COULD BE DAMAGED 
  DUE TO FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JLM
037 
WWUS74 KOHX 070755
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
255 AM CDT SAT APR 7 2012

...THE COLDEST TEMPERATURES IN ABOUT A MONTH WILL OCCUR THIS
MORNING WITH FROST EXPECTED ACROSS EASTERN AREAS OF MIDDLE
TENNESSEE AND ALONG THE CUMBERLAND PLATEAU...

.THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS HAVE RESULTED IN
STRONG RADIATIONAL COOLING OVERNIGHT. TEMPERATURES THIS MORNING
WILL RANGE FROM THE MID TO UPPER 30S OVER EASTERN AREAS OF THE
MID STATE...AND ALONG THE PLATEAU. AS A RESULT...FROST DEVELOPMENT
IS LIKELY. WITH THE GROWING SEASON WELL UNDERWAY DUE TO THE RECENT
WARMTH...THE COLD TEMPERATURES AND FROST ARE A THREAT TO SENSITIVE
PLANTS AND CROPS.

TNZ009>011-030>034-064>066-078>080-071300-
/O.CON.KOHX.FR.Y.0001.120407T0800Z-120407T1300Z/
MACON-CLAY-PICKETT-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-DE KALB-
WHITE-CUMBERLAND-WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...LAFAYETTE...CELINA...BYRDSTOWN...
CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...
SMITHVILLE...SPARTA...CROSSVILLE...MCMINNVILLE...ALTAMONT...
SPENCER
255 AM CDT SAT APR 7 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURE...COLD CANADIAN HIGH PRESSURE WILL CONTINUE TO BUILD
  DOWN INTO MIDDLE TENNESSEE. TEMPERATURES BY SUNRISE WILL RANGE
  FROM THE MIDDLE AND UPPER 30S IN THE FROST ADVISORY AREA.

* IMPACTS...WITH THE ADVANCEMENT OF THE GROWING SEASON DUE TO 
  THE PROLONGED WARM SPELL...SOME VEGETATION COULD BE DAMAGED 
  DUE TO FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

21

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Apr 6, 12:34 PM CDT, 59 minutes earlier.

Area forecast discussion, Apr 6, 12:34 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1234 PM CDT FRI APR 6 2012

.UPDATE...FOR AVIATION.

&&

.AVIATION...
18Z TAFS...VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD UNDER
DRY HIGH PRESSURE. NNE WIND NEAR 10KT WITH OCNL GUSTS TO 18KT
TODAY WILL DIMINISH TO 5KT OR LESS TONIGHT.

13

&&

.PREV DISCUSSION... /ISSUED 1134 AM CDT FRI APR 6 2012/

UPDATE...
A FRESH AIR MASS ACROSS THE TENNESSEE VALLEY AFTER A GOOD RAIN
EVENT YESTERDAY AND LAST EVENING. CANADIAN HIGH CENTERED OVER
GREAT LAKES THIS MORNING WITH RIDGING DOWN THROUGH OHIO AND INTO
THE TENNESSEE VALLEY. TEMPS TODAY WILL BE NOTICEABLY COOLER WITH
HIGHS THIS AFTERNOON CLIMBING INTO THE LOWER 60S MOST AREAS WITH A
FEW MID 60S.TONIGHT WILL CLEAR AND CRISP WITH CALM WINDS AND TEMPS
DOWN IN THE 30S. A GOOD RADIATIONAL NIGHT. DEWPOINTS WILL BE IN
LOWER 30S ALONG THE PLATEAU. SINCE ITS BEEN A WHILE SINCE WE HAD
FREEZING TEMPS (LAST TIME IN NASHVILLE WAS BACK ON MARCH
6TH...CROSSVILLE HAD A 29 BACK ON THE 10TH OF MARCH) WILL LIKELY
BE ISSUING A FROST ADVISORY FOR EASTERN AREAS AND ALONG THE
PLATEAU. FOLKS WITH PLANTS AND GARDENS WILL NEED TO WATCH FOR THE
LATEST FORECAST AND LIKELY ADVISORY THAT I WILL BE ISSUING LATER
THIS AFTERNOON.

THE AVERAGE DATE OF THE LAST 32 DEGREES IN NASHVILLE IS APRIL 6TH
AND APRIL 13TH AT CROSSVILLE AND APRIL 14TH AT CLARKSVILLE.
LAWRENCEBURGS AVERAGE DATE FOR THE LAST FREEZE IS APRIL 15TH.

OLD TIMERS MIGHT CALL TONIGHTS COOL SNAP...DOGWOOD WINTER.

BOYD

PREV DISCUSSION.../ISSUED 336 AM CDT FRI APR 6 2012/

DISCUSSION...
CLEAR SKIES NOW IN PLACE ACROSS THE MID STATE AS THE LAST OF THE
CLOUDINESS IS EXITING THE PLATEAU AREA. NORTH FLOW IS BRINGING IN
SOME DRIER AIR AT A MULTITUDE OF LEVELS.

SUNNY SKIES EXPECTED FOR TODAY AND THE CLEAR TO MOSTLY CLEAR SKIES
WILL REMAIN THROUGH SATURDAY. IT WILL BE COOLER THOUGH AS A COOL SFC
HIGH SETTLES SOUTHEASTWARD AND IS CENTERED OVER OHIO BY SAT MORNING.
LOW TEMPS SAT MORNING WILL RANGE FROM THE MID 30S PLATEAU TO NEAR 40
ELSEWHERE. NOT EXPECTING ANY FROST OR FREEZING TEMPS HOWEVER.

NEXT FEATURE OF SEMI-INTEREST WILL BE IN THE FORM OF A MOISTURE
STARVED FRONTAL PASSAGE FOR SAT NT. OTHER THAN A FEW EXTRA
CLOUDS...THE FEATURE LOOKS INCONSEQUENTIAL. BUT...BEHIND THE
FROPA...NEAR SEASONAL TEMPS WILL CONTINUE.

IN THE EXT FCST...NORTH SFC FLOW WILL RESIDE THOUGH MID WEEK. AT
THAT TIME...SFC RIDGE WILL BE ALIGNED ACROSS TN. SHORTLY
THEREAFTER...SOUTHERLY FLOW WILL RETURN WITH AN INCREASE IN LOW
LEVEL MOISTURE TOWARD THE END OF THE WEEK.

AS FOR TEMPS...MAV AND MEX NUMBERS LOOK REASONABLE. MAY UNDERCUT MEX
TEMPS BY A DEGREE OR SO LATE IN THE EXT.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Apr 6, 5:01 AM CDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
501 AM CDT FRI APR 6 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-071000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
501 AM CDT FRI APR 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

31

Nearby

Frost Advisories in Tennessee, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.